MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49941
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported after stent placement into the patient during an ureterorenoscopy procedure, the physician used the tether to adjust the stent position in the bladder.As reported, the universa soft ureteral stent fractured.The physician replaced the stent with another new universa soft ureteral stent to finish this procedure.No adverse consequences to the patient were reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, and quality control data.Customer returned one universa soft shipping carton, labeled with part number ush-624, and lot number 8978712 for investigation.Only the stent and tether was received.Visual examination confirmed the stent was returned in two segments.Closer examination revealed the proximal coil is completely severed 6mm from first ink band and side port.The point of separation has an angle cut with mating fractures.The tether suture is still inside the proximal coil.The tether is severed at the top side of the knot.Evidence suggests the suture became wrapped around the stent during use thus cutting the stent during placement.A review of the device history records found there were no non-conformances that would have caused or contributed to the reported failure mode.A review of complaint history records revealed this complaint to be the only one associated with complaint lot number 8978712.The instructions for use (ifu) contains the following precautions: - do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.- improper handling can seriously weaken the stent.Acute bending or overstressing during placement may result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.A review of the device history record was carried out and no anomalies were identified.The manufacturing processes and quality control instructions were reviewed.There were no specific issues identified with current manufacturing or quality controls that may have contributed to this incident.There have been no other complaints reported on the same lot.The complaint device was returned and the evaluation of the returned device confirmed the stent had separated at the proximal end.The tether had also separated where it is knotted, the tether was returned still attached to the stent.The separation point of the stent is not at the same location as where the tether is attached.It is possible the tether had become tangled around the stent and then cut through it when the physician was trying to reposition the stent.The stent set is supplied with instructions for use that provides precautions on forcing components.Based on the evaluation of the returned product it is possible the tether became tangled around the stent and when the physician attempted to reposition this resulted in the separation.However, a definitive conclusion for the reported issue could not be established.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8257811
Report Number1820334-2019-00126
Device Sequence Number1914990
Product Code FAD
UDI-Device Identifier00827002499416
UDI-Public(01)00827002499416(17)210626(10)8978712
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2021
Device Model NumberG49941
Device Catalogue NumberUSH-624
Device Lot Number8978712
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer02/06/2019
Initial Report FDA Received Date01/17/2019
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight70